Listen To Liz: Please be Aware: Bupropion (Wellbutrin) Should Not Be Prescribed For or Taken By Anyone Who has Epilepsy

LIz

A beautiful, kind lady named Liz contacted me and asked that I share this with others who have seizures. Liz has epilepsy and was severely traumatized by having a medication prescribed to her that she should have never taken along with her seizure medications. Her doctor made a mistake that Liz will pay for forever. Lizs’ story confirms my urging everyone who has epilepsy to consult with an epileptologist. Get the best medical care that you can for your seizures so you can live the fullest life possible.
Liz, thank you for caring about others enough to share your story.

 

 

Liz:

BE AWARE:
Bupropion and Epilepsy make a dangerous combination.
Other Brand names for this drug: Wellbutrin, Zyban, Aplenzin, Buproban, Budeprion.

I appreciate the opportunity to share my story to warn of the life threatening effects of bupropion (Wellbutrin) for anyone who has epilepsy, as well as give an idea of what hallucinations might feel like, as we may not even realize or be coherent while hallucinations are occurring.
I have Petit Mal seizures which have been completely controlled by Lamictal for many years. Last spring, I began to feel the effects of stress and my doctor at the time prescribed bupropion. He was not a specialist, he was a medical doctor, but fully aware that I had epilepsy.
Within a few weeks, I began to have confusion. I stopped sleeping and eating. Had auditory hallucinations. It all seemed to hit at once and I was not even aware of what was happening. This went on for several weeks. I am alone most of the time and so no one was there to witness my behavior.
I thank God that on that last morning, my husband and son just happened to be home when it all came to an implosion. I recall not having slept or eaten for days. That last morning, I had a terrible seizure and came out of it screaming. From that moment in the day, I began to have even more intense auditory hallucinations. It went from being full sentences in my head to words that would start and then stop in an unrelenting cycle. I felt like there were several voices talking to me at once.
I was coming in and out of what I’m going to call brief “lucid” moments, in which I would try to write down what was happening. No one would read my notes. They just disregarded it. I then stopped talking because I was thinking that I saying the opposite of what I was trying to say, “yes” was coming out as “no”, etc.
As time went on during that day, I was labeled as “psychotic”. During a lucid moment, I found a mantra that I was told I “chanted” for hours. I did this because it helped me to fight the voices that just would not stop. My mantra was, “Be still and know that I am God.” I do remember hearing someone making a comment about that, as if having faith in God is considered insane? It sure helped in a time of crisis.
The staff kept trying to give me a tranquilizer but I refused because I was afraid I would choke and at times thought I had been poisoned. Finally, a staff member explained to me that I was having a psychotic episode. After being threatened to take it willingly or by force, I took it. I thought at that moment, if I did die, at least I would be out of the hell I was experiencing. That is the last I remember until I woke up in a mental health facility the next morning.
That first morning, the psychiatrist immediately found the problem. It only took a few days for this medication to work. The medication is out of my system, however I am now suffering from PTSD, in which the flashbacks force me to relive parts of that psychotic episode. Even retelling my story causes a panic attack, but I want people to know. I can no longer do my job due to panic attacks and lack of balance. I cannot leave my house because I am afraid I will have another “episode” even though the doctors say that will not happen.
No lawyer will take my case because it’s “too expensive” and “doctors will not testify against each other.” I was literally told that if I had “killed” myself or someone else, then I would have a case.
So, the doctor will go on with his life, while mine is completely and painfully torn apart. Of course, my husband, my son, and my elderly mother are traumatized, as well.
-So, please do not take that drug (Wellbutrin/bupropion).
-Please go to a specialist in epilepsy for your condition.
-Please be sure to research your medications.
-Please inform others that you have epilepsy.
-And please devise a plan for hallucinations, even if you think it could not happen to you. I did not ever think it could happen to me.
With much love, I am sharing my story. It is very humbling.
Liz

Liz recommends this website for more information about Wellbutrin and seizures:

http://www.drugs.com/wellbutrin.html

 

About Lola Jines-Burritt